Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 162, NWS North Platte, NE

July 1, 2006Frontier County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 1, 2006, 6:06 PM CDT for Frontier County, Nebraska. It was in force for 40 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2006, 6:06 PM CDT (23:06 UTC)
Expired
Jul 1, 2006, 6:46 PM CDT
In force
40 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Frontier County, NE

The radar

The Grand Island radar (KUEX), 148 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 6:10 PM CDTTSTM WND GST 7010 S Stockville, NEWIND PUSHED TWO GRAIN TRAILERS 5 TO 7 FEET...ALSO NUMEROUS 6 INCH AND ONE 10 INCH DIAMETER TREE LIMBS DOWN
Jul 1, 6:10 PM CDTHAIL 111 S Stockville, NE
Jul 1, 6:15 PM CDTTSTM WND GST 6012 Sse Stockville, NELEAVES ON CROPS STRIPPED FROM HIGH WIND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2006-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 289 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2006-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
289 J/kg
Mixed-layer CIN
-409 J/kg
Mixed-layer LCL
2499 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 012306
SVRLBF
NEC063-020000-
/O.NEW.KLBF.SV.W.0162.060701T2306Z-060702T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
606 PM CDT SAT JUL 1 2006

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN FRONTIER COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 700 PM CDT

* AT 556 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MEDICINE CREEK RESERVOIR STATE RECREATION AREA...OR ABOUT 20 MILES
  NORTHEAST OF MCCOOK...AND MOVING NORTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MEDICINE CREEK RESERVOIR STATE RECREATION AREA BY 615 PM CDT...

IF ON OR NEAR THE RESERVOIR...GET OUT OF THE WATER AND MOVE INDOORS 
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. 
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

LAT...LON 4047 10038 4035 10038 4035 10009 4044 10009
      4044 9998 4058 9998

$$

CDC
2 follow-up statements
000 
WWUS53 KLBF 012321
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
621 PM CDT SAT JUL 1 2006

NEC063-020000-
/O.CON.KLBF.SV.W.0162.000000T0000Z-060702T0000Z/
FRONTIER NE-
621 PM CDT SAT JUL 1 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN FRONTIER COUNTY...

AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MEDICINE CREEK RESERVOIR STATE RECREATION AREA...OR
ABOUT 21 MILES NORTHEAST OF MCCOOK...MOVING EAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MEDICINE CREEK RESERVOIR STATE RECREATION AREA BY 630 PM CDT...

IF ON OR NEAR THE RESERVOIR...GET OUT OF THE WATER AND MOVE INDOORS 
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. 
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SATURDAY EVENING FOR SOUTHWESTERN NEBRASKA.

LAT...LON 4047 10038 4035 10038 4035 10009 4044 10009
      4044 9998 4058 9998

$$

CDC
000 
WWUS53 KLBF 012346
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
646 PM CDT SAT JUL 1 2006

NEC063-012356-
/O.CAN.KLBF.SV.W.0162.000000T0000Z-060702T0000Z/
FRONTIER NE-
646 PM CDT SAT JUL 1 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FRONTIER COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS EXITED THE WARNED AREA. NO 
ADDITIONAL SEVERE WEATHER IS EXPECTED AT THIS TIME.

LAT...LON 4047 10038 4035 10038 4035 10009 4044 10009
      4044 9998 4058 9998

$$

CDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 5:21 PM CDT, 45 minutes earlier.

Area forecast discussion, Jul 1, 5:21 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
521 PM CDT SAT JUL 1 2006

.UPDATE...
UPDATED TO ADD SEVERE THUNDERSTORM WATCH 570 FOR EASTERN NEBRASKA PANHANDLE.

&&

.PREV DISCUSSION... (ISSUED 321 PM CDT SAT JUL 1 2006)

DISCUSSION...
ONGOING CONVECTION EMERGING FROM THE FRONT RANGE SHOULD TRANSLATE
EWD THIS EVENING. WAA IS POISED ACROSS KS/SE CO. SHEAR IS ADEQUATE
FOR SUPERCELLS. LINEAR WIND FIELDS ALOFT SUGGEST SPLITTING STORMS...
POSSIBLY LEFT DOMINANT NORTH OF THE SFC FRONT. RT DOMINANT ALONG AND
SOUTH OF THE FRONT. FOR SUNDAY...MORE OF THE SAME. MOISTURE
INCREASES. THE WRF SUGGESTS OVER 1.5 PWS AND WEAK STEERING CURRENTS
SUNDAY NIGHT. SHEAR IS ADEQUATE...35KT. ACTIVITY SHOULD FIRE EVENING
ONWARD. MONDAY...GENERALLY QUIET BUT THE GFS...THE PREFERRED AND
WETTER SOLN... SHOWS A LATE EVENING MCS DEVELOPING AND CARRYING ON
INTO TUESDAY MORNING AND EVEN TUESDAY AFTN. WENT WITH IT. THE
MOISTURE IS THERE. TROPICAL MOISTURE HAS INFILTRATED THE BROAD RIDGE
COVERING THE WRN U.S.

TEMPS THRU TUESDAY ARE A BLEND OF WRF 2M...GUIDANCE.

EXTENDED...FCST IS DRY AT THIS POINT. CANADIAN RIDGE BUILDS IN...
PRESUMABLY IN THE WAKE OF TUESDAYS RAIN...IF THAT VERIFIES. THE
HEAT COULD RETURN FRIDAY...IF LOW PRESSURE WERE TO DEVELOP ACROSS
THE NRN HIGH PLAINS AND DRIFT EAST AS PROGGED BY THE GFS.

LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH FOR
SHERIDAN GARDEN AND DEUEL COUNTIES.

&&

COLE/POWER
Hazardous weather outlook, Jul 1, 3:33 PM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
333 PM CDT SAT JUL 1 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-022045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
333 PM CDT SAT JUL 1 2006 /233 PM MDT SAT JUL 1 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING INTO
TONIGHT OVER ALL OF WESTERN AND NORTH CENTRAL NEBRASKA EXCEPT FOR
THE AREA ALONG THE NORTHERN BORDER. A FRONT HAS STALLED ALONG THE
FROM NORTHWEST KANSAS INTO EAST CENTRAL NEBRASKA...WITH AREAS ALONG
AND NORTH OF THE FRONT EXPECTED TO BE THE FAVORED REGION FOR SUPER
CELL DEVELOPMENT WITH HAIL AND DAMAGING WINDS THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE FRONT REMAINS NEARLY STATIONARY ON THE CENTRAL PLAINS...THERE
IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY IN NORTH CENTRAL
THROUGH SOUTHWEST NEBRASKA. THERE IS A THREAT AGAIN MONDAY IN MOST
OF WESTERN AND NORTH CENTRAL NEBRASKA. ANOTHER FRONT MOVING IN
FROM THE NORTHEAST WILL REDUCE THE THREAT OF THUNDERSTORMS IN MUCH
OF CENTRAL AND NORTH CENTRAL NEBRASKA WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED EARLY TONIGHT AND AGAIN SUNDAY
AND MONDAY.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

MASEK

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.